This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I had a Kidney stone (6mm) removed and a stent put in place 6 days ago, and since then I have had some lower back pain and passing blood in urine. Sometime my urine is almost clear and other times it is very red with blood. I have noticed about three small blood clots passed over the past 3 days. Is this normal? Today I woke up with an upset stomach, and when urinating it is starting to burn more the past 2 days. This is my first kidney stone and just want to know if this is normal with the stent.
Blood in urine beyond 48 hours after placement of a stent is not a normal sign.
Additionally, burning sensation while passing urine is indicative of infection.
It is also possible that the upset stomach may have contributed to the dehydration and resulted in aggravation of the problem.
Contact your doctor at the earliest and inform him of the presence of blood in urine and the associated pain and burning sensation as well as the upset stomach.
Keep fluid intake high, over 2000 ml, and avoid strenuous activity.
Do keep us posted on your doubts and progress.
I did go to the doctor again and told him my problems, they took a urine sample and said that I do have a UTI. They prescribed me an antibiotic and said to take AZO for the burning. He also said to increase the fluid intake. The AZO does help the burning, but the pain in my lower back is still bothering me. I try to take the Vicadin, but it does not have any effect on me. They are 500mg and I have taken 3 at a time with no reaction. I'm not sure how thats possible. I have talked to others that say I should have been out with that much. I think I need to find a different pain killer.
Vicodin contains both acetaminophen and hydrocodone and this is a moderate painkiller.
You should never exceed the recommended dose of the medication (3 at a time is quite excessive) as the side effects they have can further complicate your problem.
You can have altered bowel movement such constipation, a feeling bloatedness, flatulence, etc., if you exceed the dose prescribed for any medication containing an opioid drug.
Some individuals respond to different pain killers and rather than trying to hit your body with a larger dose you can just switch the type. For example, you can take an Advil instead of the vicodin if you have no compromised renal function and are confident of maintaining fluid intake over 2000 ml.
Additionally, drinking citrus juices can help wash out the bacteria and will aid healing.
Application of heat provides pain relief naturally and will also improve bladder function.
I have had stents in now for about a week and a half but just had my catheter removed. The stents will be removed in about 5 days but wanted to know if there was anything to get rid of the feeling of urination and pain in my flanks when urinating due to the stents. I actually felt better with the catheter in place. I can actually feel the pain and discomfort of the stents at this point and its very frustrating. Any help would be great.
I was taken rather abruptly to the ER with sudden onset of pain. It came out of nowhere after receiving a massage at physical therapy. Started sweating and got very sick (vomiting). In my case I had a 8mm stone and a 9mm stone. Had surgery the following day with a stent in place that I have to keep in for 10 days. My issue is the extreme constipation. I have done everything doctor has said, antibiotics, fluids, Percocet for pain and even the occasional muscle relaxer (I have a back injury). But goodness I cannot go number 2 for anything!!! Tonight it caused severe discomfort (cramping) and nausea. I keep getting up and nothing. Any suggestions?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.